{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,1]],"date-time":"2026-09-01T23:33:59Z","timestamp":1788305639653,"version":"build-2803163510"},"reference-count":11,"publisher":"BMJ","issue":"1","license":[{"start":{"date-parts":[[2018,11,1]],"date-time":"2018-11-01T00:00:00Z","timestamp":1541030400000},"content-version":"tdm","delay-in-days":0,"URL":"http:\/\/www.bmj.com\/company\/legal-information\/terms-conditions\/legal-information\/tdm-licencepolicy"}],"content-domain":{"domain":["bmj.com"],"crossmark-restriction":true},"short-container-title":["BMJ Case Rep"],"accepted":{"date-parts":[[2018,11,9]]},"published-print":{"date-parts":[[2018,11]]},"abstract":"<jats:p>A 36-year-old woman presented with diminution of vision and floaters in both the eyes. Both eyes had disc oedema, multiple pockets of neurosensory detachments along with vitritis. Fluorescein angiography and optical coherence tomography showed characteristic features of Vogt-Koyanagi-Harada (VKH) syndrome (figure 1). She was started on corticosteroid pulse therapy and immunosuppressants following which her VKH lesions resolved. However, she developed chickenpox after 2 weeks and after 1\u2009month she developed discrete yellowish white retinitis patches in the periphery of the right eye which were consistent with a diagnosis of acute retinal necrosis. She was started on oral antivirals for the same and immunosuppressants were withheld in view of immunocompromised state potentially acting as a trigger for reactivation of latent virus. Retinitis patches started to resolve and showed a favourable response to the treatment.<\/jats:p>","DOI":"10.1136\/bcr-2018-227290","type":"journal-article","created":{"date-parts":[[2018,12,18]],"date-time":"2018-12-18T17:19:47Z","timestamp":1545153587000},"page":"e227290","update-policy":"https:\/\/doi.org\/10.1136\/crossmarkpolicy","source":"Crossref","is-referenced-by-count":4,"title":["Acute retinal necrosis (ARN) following chickenpox in a patient of Vogt-Koyanagi-Harada (VKH) syndrome using immunosuppressants"],"prefix":"10.1136","volume":"11","author":[{"ORCID":"https:\/\/orcid.org\/0000-0003-4925-6456","authenticated-orcid":false,"given":"Rajan","family":"Gupta","sequence":"first","affiliation":[{"name":"Smt. Kanuri Santhamma Centre for Vitreo Retinal Diseases, LV Prasad Eye Institute, Hyderabad, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Mudit","family":"Tyagi","sequence":"additional","affiliation":[{"name":"Smt. Kanuri Santhamma Centre for Vitreo Retinal Diseases, LV Prasad Eye Institute, Hyderabad, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Divya","family":"Balakrishnan","sequence":"additional","affiliation":[{"name":"Smt. Kanuri Santhamma Centre for Vitreo Retinal Diseases, LV Prasad Eye Institute, Hyderabad, India"}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Padmaja Kumari","family":"Rani","sequence":"additional","affiliation":[{"name":"Smt. Kanuri Santhamma Centre for Vitreo Retinal Diseases, LV Prasad Eye Institute, Hyderabad, India"}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"239","published-online":{"date-parts":[[2018,11,28]]},"reference":[{"key":"2025082801145614000_11.1.e227290.1","doi-asserted-by":"publisher","DOI":"10.1086\/342966"},{"key":"2025082801145614000_11.1.e227290.2","doi-asserted-by":"publisher","DOI":"10.1016\/0039-6257(91)90183-G"},{"key":"2025082801145614000_11.1.e227290.3","doi-asserted-by":"publisher","DOI":"10.1016\/S0002-9394(14)70075-3"},{"key":"2025082801145614000_11.1.e227290.4","doi-asserted-by":"publisher","DOI":"10.1016\/S0161-6420(94)31142-0"},{"key":"2025082801145614000_11.1.e227290.5","doi-asserted-by":"publisher","DOI":"10.1097\/00002030-199601000-00008"},{"key":"2025082801145614000_11.1.e227290.6","doi-asserted-by":"publisher","DOI":"10.1136\/bjophthalmol-2012-301983"},{"key":"2025082801145614000_11.1.e227290.7","doi-asserted-by":"crossref","first-page":"306","DOI":"10.1097\/ICB.0b013e3181b5ee58","article-title":"Acute retinal necrosis after intraocular triamcinolone acetonide injection","volume":"4","author":"Chang","year":"2010","journal-title":"Retin Cases Brief Rep"},{"key":"2025082801145614000_11.1.e227290.8","doi-asserted-by":"publisher","DOI":"10.1136\/bjo.74.7.443"},{"key":"2025082801145614000_11.1.e227290.9","first-page":"547","article-title":"A case of unilateral acute retinal necrosis following steroid therapy for herpes zoster-associated dermatitis of the thigh","volume":"21","author":"Konno","year":"2004","journal-title":"J Of The Eye"},{"key":"2025082801145614000_11.1.e227290.10","doi-asserted-by":"publisher","DOI":"10.3121\/cmr.2012.1091"},{"key":"2025082801145614000_11.1.e227290.11","doi-asserted-by":"crossref","first-page":"545","DOI":"10.2147\/OPTH.S42175","article-title":"A case of presumed acute retinal necrosis after intraocular foreign body injury","volume":"7","author":"Park","year":"2013","journal-title":"Clin Ophthalmol"}],"container-title":["BMJ Case Reports"],"original-title":[],"language":"en","link":[{"URL":"http:\/\/data.bmj.org\/tdm\/10.1136\/bcr-2018-227290","content-type":"unspecified","content-version":"vor","intended-application":"text-mining"},{"URL":"https:\/\/syndication.highwire.org\/content\/doi\/10.1136\/bcr-2018-227290","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2025,8,28]],"date-time":"2025-08-28T08:15:05Z","timestamp":1756368905000},"score":1,"resource":{"primary":{"URL":"https:\/\/casereports.bmj.com\/lookup\/doi\/10.1136\/bcr-2018-227290"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2018,11]]},"references-count":11,"journal-issue":{"issue":"1","published-online":{"date-parts":[[2018,11,28]]},"published-print":{"date-parts":[[2018,11]]}},"alternative-id":["10.1136\/bcr-2018-227290"],"URL":"https:\/\/doi.org\/10.1136\/bcr-2018-227290","relation":{},"ISSN":["1757-790X"],"issn-type":[{"value":"1757-790X","type":"electronic"}],"subject":[],"published":{"date-parts":[[2018,11]]}}}